MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL CONNECTOR LUER LOCK (C35); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL CONNECTOR LUER LOCK (C35); INTRAVASCULAR ADMINISTRATION SET
Model Number 515200
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that foreign matter was found in the infusion bag during use after injecting alimta into it with the bd phaseal¿ connector luer lock (c35).The following information was provided by the initial reporter, translated from (b)(6) to english: "this is a report about a coreing-like incident.After preparation, fm was found in the infusion bag.The drug used is alimta.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 2020-11-17.H6: investigation summary: one photo sample, one protector attached to a vial along with one syringe connected to a injector, and one infusion bag connected to the infusion spike were returned to our quality team for investigation.The product was visually inspected, no defects or damage observed on the membranes of the protector, injector, or infusion bag.The protectors were fit securely to the vial and the needle on the protector penetrated the vial stopper properly.During our evaluation, particles were observed inside the infusion bag.Characterization testing was performed and found the particles were consistent with material from the rubber stopper of the vial and infusion bag.Fragmentation testing is performed according to procedure, to evaluate any particulates generated by the injector when mated to other components after ten activations.As a lot number was unavailable for this incident, a device history record review could not be completed.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.It is important to ensure the vial is not expired as that can impact the quality of the rubber stopper.It is possible in this incident the rubbing of the injector cannula with the rubber stoppers could cause detachment of particles.Given there are several factors that may contribute to coring, we are not able to identify a definitive root cause at this time.
 
Event or Problem Description
It was reported that foreign matter was found in the infusion bag during use after injecting alimta into it with the bd phaseal¿ connector luer lock (c35).The following information was provided by the initial reporter, translated from japanese to english: "this is a report about a coreing-like incident.After preparation, fm was found in the infusion bag.The drug used is alimta.".

Brand Name
BD PHASEAL CONNECTOR LUER LOCK (C35)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10610998
Report Number3003152976-2020-00423
Device Sequence Number19804784
Product Code ONB
UDI-Device Identifier30382905152000
UDI-Public30382905152000
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515200
Device Catalogue Number515200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;